Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 16, 2000, 8:23 PM CDT for Wayne County, Illinois. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2000, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 16, 2000, 10:00 PM CDT
- In force
- 97 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 170125 FFWPAH ILC191-170300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 823 PM CDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN SOUTHERN ILLINOIS * UNTIL 1000 PM CDT * AT 823 PM CDT...LAW ENFORCEMENT REPORTED STREET FLOODING IN FAIRFIELD. DOPPLER RADAR ALSO ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN SO FAR OVER THE SOUTHERN PART OF THE COUNTY. * THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH 1000 PM...ESPECIALLY OVER THE SOUTHERN PART OF WAYNE COUNTY...AS WELL AS FAIRFIELD. * LOCATIONS IN THE WARNING INCLUDE WAYNE CITY...CISNE AND FAIRFIELD IF FLOODING IS OBSERVED...MOVE TO HIGHER GROUND. DO NOT DRIVE ACROSS FLOODED ROADWAYS. IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. LAT...LON 3862 8819 3824 8819 3824 8868 3862 8867
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:00 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 16, 2:00 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI JUN 16 2000 18Z SURFACE ANALYSIS REVEALS COLD FRONT STRETCHED FROM ROUGHLY KCMI-KBLV-NR KSGF. KPAH 88D SHOWS SOME PRE FRONTAL CONVECTION ACROSS PAH FA...WITH LATEST IR ENHANCEMENT SHOWING MOST VIGOROUS DEVELOPMENT/INCREASING LTG STRIKES ENTERING EVV TRI-STATE AREA...WHERE LAPS DATA REVEALS SBCAPES 2000-3000 J/KG. OTHERWISE COLDEST CLOUD TOPS ARE BEHIND SURFACE FRONT WHERE THERE IS LTL/NO CAP. HOWEVER...WITH PM HEATING...DIURNAL CONVECTION SHOULD CONTINUE IN AT LEAST SCT FASHION AS CAP SLOWLY ERODES. THIS WL HELP ASCENDING PARCELS WHICH HAVE HAD TO OVERCOME WARM MID LEVEL TEMPS THAT WERE MUTING OVERALL LAPSE RATES. AFTER NIGHTFALL...FRONTAL BOUNDARYS MOVEMENT BECOMES MAIN FORECAST CHALLENGE. ETA HAS HAD MOST CONSISTENT SOLUTION...PIVOTING FRONTAL BOUNDARY TO MORE OF A W-E ORIENTATION AND STALLING IT ALONG OH RIVER. NGM HAS BEEN CLOSE TO THIS SOLUTION BUT LATEST RUN IS PERHAPS EVEN MORE AGGRESSIVE W/TROPICAL RETURN AND THUS HAS SLIGHTLY LESS OF A PIVOT TO THE BOUNDARY...IE KEEPS MORE OF A NW-SE ORIENTATION. AVN CONTINUES TO DRIVE BOUNDARY SOUTH THRU FA BEFORE STALLING...THOUGH THE 12Z RUN IS LESS AGGRESSIVE THAN ITS PREDECESSORS. AM INCLINED TO CONTINUE ETA TREND OF PIVOTING AND STALLING BOUNDARY AS MAIN UPPER SUPPORT CENTER MOVES NE AND NEW SRN PLAINS LOW DEVELOPMENT OCCURS. ALSO AM STRONGLY INFLUENCED BY 850MB FRONTAL POSITION...WHICH EVEN AVN AGREES WITH ETA/NGM ON STALLING ALONG/NORTH OF OH RIVER. RESULTANT POPS WL BE UPPED TO HIGH LIKELY OR CATEGORICAL TONIGHT...TAPERING TO MORE OF A SCT NATURE BY SAT PM...AS WE ANTICIPATE BOUNDARY TO BE LAYED IN QUASI-STATIONARY MANNER ALONG NRN TIER OF FA. LATEST FFG VALUES VERY HIGH...SO EVEN W/HIGH POPS CONTINUING BELIEVE THRESHOLD IS HIGH ENOUGH TO PRECLUDE ANY FFA CONSIDERATION FOR NOW. MODELS DO EJECT NUMEROUS WEAK PERTURBATIONS OUT OF BROAD UPPER CYCLONE...AND THIS WL KEEP CHC SHRA/TSRA THRU AT LEAST SUNDAY...WHEN PRIMARY SRN PLAINS LOW EJECTS AND PERHAPS BRINGS TEMPORARY REPRIEVE TO DAILY CHC PCPN BY THE EARLY OR MIDDLE PORTIONS OF NEXT WEEK. .PAH...NONE. HUMPHREY
In the hours before
Special weather statement, Jun 16, 4:45 PM CDT, 3 hours 38 minutes before
ILZ075-076-162245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CDT FRI JUN 16 2000 AT 445 PM...PADUCAH RADAR SHOWED STRONG THUNDERSTORMS ENTERING JEFFERSON COUNTY...MOVING EAST AT ABOUT 35 MPH. THESE STORMS PRODUCED WIND GUSTS THAT WERE ESTIMATED AS HIGH AS 50 MPH AS THEY MOVED THROUGH TAMOROA AROUND 425 PM. EXPECT STRONG THUNDERSTORMS TO BE MOVING ACROSS THE INTERSECTION OF I-64 AND I-57 SHORTLY...AFFECTING COMMUNITIES FROM AROUND DU BOIS TO MOUNT VERNON....THEN MOVING TOWARD THE FAIRFIELD VICINTY BY 545 PM. WIND GUSTS TO 55 MPH MAY BE EXPECTED...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM. DH
Special weather statement, Jun 16, 5:54 PM CDT, 2 hours 29 minutes before
ILZ077-078-083-INZ081-162350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 554 PM CDT FRI JUN 16 2000 AT 550 PM...PADUCAH RADAR SHOWED STRONG THUNDERSTORMS IN WABASH COUNTY...HAVING JUST MOVED THROUGH WEST SALEM. ANOTHER AREA OF STRONG STORMS WAS NOTED ENTERING WHITE COUNTY. THE STORMS WERE MOVING EAST...OR JUST NORTH OF EAST...AT ABOUT 35 MPH. EXPECT THE STRONGEST STORMS TO AFFECT COMMUNITIES ALONG AND NORTH OF A MOUNT CARMEL ILLINOIS TO HAZELTON INDIANA LINE BY 650 PM. WIND GUSTS 40 TO 50 MPH MAY BE EXPECTED...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. OTHER COMMUNITIES IN THE PATH OF STRONG STORMS INCLUDE MILL SHOALS ILLINOIS...AS WELL AS FROM AROUND CENTERVILLE ILLINOIS TO NEAR CRAWLEYVILLE INDIANA. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM. DH
Special weather statement, Jun 16, 6:38 PM CDT, 1 hour 45 minutes before
ILZ075-076-080-081-084-MOZ076-086-087-100-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 638 PM CDT FRI JUN 16 2000 THE STORM PREDICTION CENTER HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR A PORTION OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE WATCH IS NO LONGER IN EFFECT FOR THE SOUTHEAST MISSOURI COUNTIES OF PERRY...CAPE GIRARDEAU...BOLLINGER...AND WAYNE. THE WATCH IS NO LONGER IN EFFECT FOR THE SOUTHERN ILLINOIS COUNTIES OF PERRY...JEFFERSON...WAYNE...JACKSON...AND FRANKLIN. DH
Special weather statement, Jun 16, 7:14 PM CDT, 1 hour 9 minutes before
ILZ077-078-082-085-088-MOZ109-110-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 714 PM CDT FRI JUN 16 2000 THE STORM PREDICTION CENTER HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR ADDITIONAL PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE WATCH IS NO LONGER IN EFFECT FOR THE SOUTHEAST MISSOURI COUNTIES OF BUTLER AND STODDARD. THE WATCH IS NO LONGER IN EFFECT FOR THE SOUTHERN ILLINOIS COUNTIES OF EDWARDS...WABASH...HAMILTON...WILLIAMSON...AND UNION COUNTIES. DH
Special weather statement, Jun 16, 7:19 PM CDT, 1 hour 4 minutes before
ILZ083-086-087-089>094-INZ081-082-085>088-KYZ003>005-007-010-014-015- 018>020-MOZ111-112-114-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 719 PM CDT FRI JUN 16 2000 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IN SOUTHEAST MISSOURI...THE WATCH IS STILL IN EFFECT FOR THE COUNTIES OF SCOTT...MISSISSIPPI...AND NEW MADRID. THE SOUTHERN ILLINOIS COUNTIES OF WHITE...SALINE...GALLATIN... JOHNSON...POPE...HARDIN....ALEXANDER...PULASKI...AND MASSAC ARE STILL IN THE WATCH. SOUTHWEST INDIANA COUNTIES STILL IN THE WATCH INCLUDE GIBSON... PIKE...POSEY...VANDERBURGH...WARRICK...AND SPENCER. WESTERN KENTUCKY COUNTIES STILL IN THE WATCH INCLUDE CARLISLE... BALLARD...MCCRACKEN...LIVINGSTON...CRITTENDEN...UNION...HENDERSON... DAVIESS....WEBSTER...AND MCLEAN. THE WATCH HAS BEEN CANCELLED FOR THOSE COUNTIES ROUGHLY NORTH OF A LINE FROM FAIRFIELD ILLINOIS TO GREENVILLE MISSOURI. DH
Special weather statement, Jun 16, 8:00 PM CDT, 23 minutes before
ILZ083-086-087-089>094-INZ081-082-085>088-KYZ003>005-007-010-014-015- 018>020-MOZ111-112-114-170115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 800 PM CDT FRI JUN 16 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 460 IS NO LONGER IN EFFECT... THE WATCH HAS EXPIRED FOR ALL COUNTIES AFFECTED IN SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST INDIANA.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:51 PM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 4 hr |
| Jun 17, 3:52 AM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 4 hr |
| Jun 17, 5:11 AM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 3 hr |
| Jun 17, 7:59 AM CDT | Flash Flood Warning | PAH | Gallatin, Saline, Williamson | 14 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.